MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720056
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Surgeon performed a hip revision, primary hip arthroplasty was performed in 2018.Patient complained of hip slipping, surgeon suspected this was due to the liner being disassociated from the cup.Liner and cup were explanted and replaced with a trident cup.Doi: 2018.Doe: (b)(6) 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿surgeon performed a hip revison, primary hip arthroplasty was performed in 2018 where the following implants were used size 11 std corail cementless collared stem, 32mm metal +5mm head, 56x32mm liner, 56mm pinnacle multi hole cup, and 3 pinnacle screws of unknown length.Patient complained of hip slipping, surgeon suspected this was due to the liner being disassociated from the cup.Liner and cup were explanted and replaced with a trident cup.No other information is available¿.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.Visual analysis of the photo only revealed the inner surface of the pinnacle multihole ii cup 56mm.Due to the quality and angle in which the photo was taken no signs of defects were able to be observed.However, based on these findings of the involves poly liner it is suspected that a dissociation event occurred between the liner and the acetabular cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinnacle multihole ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
PINNACLE MULTIHOLE II CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19839757
Report Number1818910-2024-16052
Device Sequence Number15178446
Product Code LPH
UDI-Device Identifier10603295009641
UDI-Public(01)10603295009641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121720056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2024
Supplement Date Received by Manufacturer08/06/2024
10/10/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/12/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX56OD; P.F.C.* 32MM HEAD +5MM; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP BONE SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown